How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. David Your Own Question
Dr. David
Dr. David, Board Certified Physician
Category: Medical
Satisfied Customers: 42313
Experience:  Experienced Physician trained in New York City. I'm ready to help.
Type Your Medical Question Here...
Dr. David is online now
A new question is answered every 9 seconds

My mom was changes from metformin 500mg 2 times a day to glizipide

This answer was rated:

My mom was changes from metformin 500mg 2 times a day to glizipide 5mg twice a day. The reson for the chanve cause of real bad diarrhea. Right now she is doing good. It happened twice.alreDy that before she takes her pill at night before dinner she has 60-64 of glucose. Today she had a little of cold sweats and I gave a little soda and ate a sandwi h and also a banana her sugar went all the way up to 170. She did not drink her night pill today. She feels good.
Hello, this is Dr. David. I have read your question and I'm ready to help.

sounds like your mom is having episodes of hypoglycemia with her glipizide 5mg twice a day. if these low glucose levels are happening on a regular basis, she might need her glipizide dose decreased. like she might need to talk to her doctor about possibly decreasing one of her doses down to 2.5mg pill or a 1/2 a 5mg pill.

she can either cut her glipizide dose or she can try to eat more at every meal, but this can be difficult to do.

when is her next follow up appointment with her doctors so you can talk about adjusting her glipizide dose?

also keeping a log of her blood glucose levels can help her doctors adjust her dose as well.

let me know if you have questions.
Customer: replied 3 years ago.

yeap thought of decreasing dosage do u think that she might wake up with very thst calling the dr tomorrow

most likely she wont be very very high.

I would be worried more about the super lower levels at this point.

at her next doctors visit, she should get a hemoglobin a1c level which can check for long term glucose control.

I'm glad you are calling her doctor tomorrow.

let me know if you have other questions.
Customer: replied 3 years ago.

is glizipide a good pill. i know thar metformin is a pill that will not let her sugar go that low.i just hope that the dr does not change the brand just the mg because she does not have the runs

it sounds like the glipizide is working too well and is dropping her glucose too much.

a lower dose should work for her.

no diarrhea is good

best of luck to you and her

let me know if you have other questions.

if done for now, please click accept and leave positive feedback below the chat box so I can get credit for helping you today

you can always reach me with "a question for Dr. David" if you have any other questions

Thanks for using
Dr. David and 4 other Medical Specialists are ready to help you

Related Medical Questions